MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+12; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+12; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6260-9-440
Medical Device Problem Codes Degraded (1153); Material Erosion (1214); Detachment of Device or Device Component (2907); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Metal Related Pathology (4530)
Date of Event 12/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding abnormal ion level involving an unknown metal head was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: not performed as the device lot details were not provided.Complaint history review: not performed as the device lot details were not provided.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as device identification details, return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his right hip on or about (b)(6) 2009 and was revised on (b)(6) 2020.It is further alleged that he suffered injuries as a result of implantation and explantation of the device(s) at issue, device recall and excessive levels of chromium and cobalt in his blood.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding abnormal ion level, wear and infection involving a lfit v40 cocr head that was mated with accolade stem was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: confirmation: an event, a revision surgery, was confirmed.Metallosis was noted intra-operatively.However, the catastrophic failure, trunnionosis and infection noted in the operative note could not be confirmed.Injuries, recall, and/or excessive levels of metal in the blood could not be confirmed.Root cause: a root cause could not be ascertained without additional records.-product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.There have been no other similar events for the sterile lot referenced.Conclusions: the subject device has been identified to be within scope of an nc and capa.Lot specific voluntary recall ra 2016-028 was initiated for the lfit v40 cocr heads within scope of this nc and capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analyses identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.All stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance to applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his right hip on or about (b)(6) 2009 and was revised on (b)(6) 2020.It is further alleged that he suffered injuries as a result of implantation and explantation of the device(s) at issue, device recall and excessive levels of chromium and cobalt in his blood.Update 11/07/2023: per med review, there was disarticulation of an lit v40 cocr head from a tmzf accolade stem.Severe trunnionosis was noted on unlabeled x-rays.Infection was noted at the time of revision surgery.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation, abnormal ion level, and infection involving a lfit v40 cocr head that was mated with accolade stem was reported.The event of disassociation is confirmed.Abnormal ion level, and infection cannot be confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review:a review of the provided medical information by a clinical consultant indicated: conclusion/assessment: there was disarticulation of an lit v40 cocr head from a tmzf accolade stem.Severe trunnionosis was noted on unlabeled x-rays.Infection was noted at the time of revision surgery, but other evidence thereof was not provided.There was a paucity of medical records provided for review.Event confirmation: failure of the head-trunnion interface and trunnionosis with severe wear can be confirmed by x-rays.A revision surgery can be confirmed.Infection cannot be confirmed.Excessive metal levels cannot be confirmed.Device recall cannot be confirmed.Root cause: the root cause of the revision surgery was failure of the head-stem interface and severe trunnionosis and wear.The root cause of the trunnionosis cannot be confirmed without additional information.Increased metal levels cannot be confirmed but would be associated with the trunnion wear.Infection was not confirmed so a root cause cannot be ascertained.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.There have been no other similar events for the sterile lot referenced.Conclusions: the subject device has been identified to be within scope of nc and capa.Lot specific voluntary recall ra 2016-028 was initiated for the lfit v40 cocr heads within scope of nc and capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analyses identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.All stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance to applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
V40 COCR LFIT HEAD 40MM/+12
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arunabha mukherjee
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key11704559
Report Number0002249697-2021-00713
Device Sequence Number3018046
Product Code LPH
UDI-Device Identifier07613327032772
UDI-Public07613327032772
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K061434
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2013
Device Catalogue Number6260-9-440
Device Lot NumberMER5MN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer10/07/2021
11/08/2023
Initial Report FDA Received Date04/21/2021
Supplement Report FDA Received Date11/01/2021
12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-08/29/2016-007R
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR
Patient SexMale